Spotting while on extended-cycle birth control pills, can I become pregnant, am I getting enough hormones?
I started spotting while taking the pill (levora) about two months ago. usually when this happens it goes away in a couple days, but it has been a very slow continuous trickle. I take the pill continuously. Usually when I spot, I let myself have a period and that fixes the problem. I was wondering if I can become pregnant because I am spotting, am I not getting enough hormones? It is unusual for me to spot like this. Thanks!
Breakthrough bleeding, spotting or bleeding between periods, can occur with any birth contol pill. However, it is more likely to occur with extended-cycle birth control pills, or as you are doing, with taking continuous active pills. The cause is often unclear; it may simply be that some lining to your uterus is being built up and is shedding itself. It may simply take time for your body to adjust to the hormones. Spotting increases if you miss a pill, or sometimes if you start a medication which may interfere with the pill. When spotting or breakthrough bleeding occurs, simply continue with your pills. If spotting continues more that 7 consecutive days or if heavy bleeding occurs, contact your Health Care Provider.
Birth contol pills use synthetic hormones to prevent ovulation and thicken the cervical mucus - keeping the sperm away from an egg, and preventing pregnancy. If you are having bothersome spotting you may want to see your Health Care Provider, to examine a change in pills. It is not at all unusual to spot with continuous or extended-cycle pills.